Wisconsin, 2007

Drought in Wisconsin, February 1 to 28, 2007

February 1 to 28, 2007 · NWS DLH · 6 events in 6 counties and zones

Extreme to severe drought conditions continued to affect portions of northwest Wisconsin through the month of February, as limitid precipitation fell for the better part of the month. S.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Extreme to severe drought conditions continued to affect portions of northwest Wisconsin through the month of February, as limitid precipitation fell for the better part of the month. Exteme drought affected northwestern Douglas County, with severe drought affecting the remainder of Douglas county, as well as Bayfield, Ashland, Iron, Burnett, and northwestern Washburn counties, according to the U.S. Drought Monitor. Widespread heavy snow fell across much of this area, though this occured at the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 31, 9:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 31, 9:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
915 PM CST WED JAN 31 2007

.DISCUSSION...LIGHT SNOW OR FLURRIES TAPERING OFF THIS
EVENING...ESPECIALLY OVER NORTHEAST MINNESOTA. CLOUDS WERE ALSO
BREAKING UP AS SEEN IN THE FOG CURVE. THE SURFACE TROUGH WAS IN
NORTHWEST WISCONSIN AT 02Z...AND CONTINUES TO MOVE EAST.

AS A RESULT OF THE DECREASED CLOUD COVER...AND LIGHTER
WINDS...TEMPERATURES WERE DROPPING OFF QUICKLY. KCDD WAAS -4F AT
03Z...AND KFOZ WAS -2F. CURRENT FORECAST HAD BELOW GUIDANCE LOWS
GOING...AND ONLY MADE SOME SMALL ADJUSTMENTS THERE.

&&

POINT TEMPS/POPS...
DLH  -3  12  -9  -6 /  50  40  40  50
INL -10   6 -19 -13 /  10  70  40  40
BRD  -4  11 -10  -5 /  40  50  30  30
HYR  -4  13  -7  -3 /  50  20  60  60
ASX  -1  14  -6   2 /  50  30  80  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.

MELDE
Hazardous weather outlook, Jan 31, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
500 AM CST WED JAN 31 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
500 AM CST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA...
NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCH OR TWO OF SNOW IS POSSIBLE OVER MUCH OF THE NORTHLAND
THURSDAY NIGHT ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

SEVERAL INCHES OF LAKE EFFECT SNOW ARE POSSIBLE IN NORTHERN
ASHLAND AND IRON COUNTIES FRIDAY AND FRIDAY NIGHT AS NORTHERLY
WINDS BLOW IN ACROSS LAKE SUPERIOR.

VERY COLD TEMPERATURES ARE EXPECTED TO ARRIVE ON FRIDAY AND
PERSIST THROUGH THE WEEKEND. WIND CHILLS COLDER THAN MINUS 25 ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Douglas

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
46.464, -91.899 (the zone’s center; the record gives no point)

Drought, Bayfield

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Bayfield forecast zone
Reported by
Official NWS Observations
Coordinates
46.635, -91.181 (the zone’s center; the record gives no point)

Drought, Ashland

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Ashland forecast zone
Reported by
Official NWS Observations
Coordinates
46.510, -90.720 (the zone’s center; the record gives no point)

Drought, Iron

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Iron forecast zone
Reported by
Official NWS Observations
Coordinates
46.317, -90.264 (the zone’s center; the record gives no point)

Drought, Burnett

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Burnett forecast zone
Reported by
Official NWS Observations
Coordinates
45.863, -92.368 (the zone’s center; the record gives no point)

Drought, Washburn

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washburn forecast zone
Reported by
Official NWS Observations
Coordinates
45.899, -91.791 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18360, 18361, 18362, 18363, 18364, 18365.